Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 98, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 5, 2004, 8:01 PM CDT for Hemphill County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2004, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 5, 2004, 9:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hemphill County, TX
The radar
The Amarillo radar (KAMA), 157 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 060101 SVRAMA TXC211-060200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 800 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 900 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 1 MILES NORTHEAST OF GLAZIER...OR ABOUT 12 MILES NORTHEAST OF CANADIAN...MOVING SOUTHEAST AT 45 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... CANADIAN...LAKE MARVIN AND GLAZIER LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3604 10007 3604 10045 3571 10032 3581 10005 $$ SLATTERY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:33 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 5, 3:33 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 333 PM CDT SAT JUN 5 2004 .DISCUSSION... RADAR REFLECTIVITY LOOKS LIKE DEJA VU FROM 24 HOURS AGO. INITIAL STRONG CONVECTION ACROSS HIGHER TERRAIN TO THE NORTHWEST OF THE PANHANDLES AND ACROSS THE WESTERN OKLAHOMA PANHANDLE WILL PUSH SOUTHEAST COURTESY OF BRISK NORTHWEST MIDDLE LEVEL FLOW. ONE METEOROLOGICAL DIFFERENCE TODAY IS THE SURFACE BOUNDARY STRETCHED FROM NEAR CIMARRON COUNTY OKLAHOMA INTO WESTERN KANSAS. WS400 WILL BE IN EFFECT UNTIL 02Z THIS EVENING. FOR SUNDAY...LEE TROFING RETURNS ACROSS THE SOUTHERN HIGH PLAINS DURING THE AFTERNOON. HAVE RETAINED SLIGHT CHANCE POPS BASED ON DIURNAL INSTABILITY DUE TO INSOLATION AND BOUNDARY LAYER MOISTURE WHICH IS EXPECTED TO REMAIN IN PLACE ACROSS THE PANHANDLES. MEDIUM RANGE NWP MAINTAIN DEEP WEST COAST TROF WHICH WILL BE A FORECAST CHALLENGE NEXT WEEK. EXPECT TRANSITION FROM CURRENT NORTHWEST FLOW REGIME TO SOUTHWEST FLOW REGIME EARLY NEXT WEEK. HAVE KEPT MONDAY AND TUESDAY DRY AND SEASONABLY WARM THINKING THE CAP WILL STRENGTHEN OVER THE SOUTHERN HIGH PLAINS AND PROVIDE SUFFICIENT CONVECTIVE INHIBITION. FOR WEDNESDAY AND THURSDAY...ECMWF/GFS AND CANADIAN DEPICT ENERGIZED SOUTHWEST FLOW WILL INTERACT WITH CLIMATOLOGICAL INSTABILITY ACROSS THE PANHANDLES AND THE CENTRAL/SOUTHERN HIGH PLAINS. HAVE ADDED BROAD BRUSH SLIGHT CHANCE EVENING/NIGHTTIME POPS TO THE ENTIRE FORECAST AREA BEING UNCERTAIN AS TO WHETHER WESTERN OR EASTERN COUNTIES HAVE A HIGHER PERCENT CHANCE. LATER SHIFTS WILL NEED TO REFINE/ADJUST POPS FOR THE WEDNESDAY AND THURSDAY PERIODS. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 90 64 92 / 70 20 20 10 BEAVER 64 88 67 92 / 70 20 20 10 BOISE CITY 59 88 59 92 / 70 20 20 10 BORGER 64 91 67 94 / 70 20 20 10 BOYS RANCH 63 89 62 95 / 70 20 20 10 CANYON 62 90 65 93 / 70 20 20 10 CLARENDON 66 89 67 94 / 70 20 20 10 DALHART 61 89 60 93 / 70 20 20 10 GUYMON 61 88 65 94 / 70 20 20 10 HEREFORD 62 90 62 93 / 70 20 20 10 LIPSCOMB 67 88 68 91 / 70 20 20 10 PAMPA 63 90 66 92 / 70 20 20 10 SHAMROCK 67 91 68 93 / 70 20 20 10 WELLINGTON 67 93 69 94 / 70 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 02/13
Hazardous weather outlook, Jun 5, 1:00 PM CDT, 7 hours 1 minute before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SAT JUN 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SAT JUN 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP OVER HIGHER ELEVATIONS OF SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO AS ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN HIGH PLAINS. THESE STORMS ARE FORECAST TO MOVE SOUTHEAST INTO THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON THROUGH TONIGHT ALONG WITH THE UPPER LEVEL LOW PRESSURE SYSTEM. SOME OF THE STORMS WHICH FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED ON SUNDAY AFTERNOON AND EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO REACH SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
In the hours before
Special weather statement, Jun 5, 6:46 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 646 PM CDT SAT JUN 5 2004 TXZ004-005-060030- LIPSCOMB-OCHILTREE- 646 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS APPROACHING OCHILTREE AND LIPSCOMB COUNTIES... SCATTERED THUNDERSTORMS WILL MOVE SOUTH AT 15 MPH OVER THE NORTHEAST TEXAS PANHANDLE. PERRYTON...FOLLETT AND LIPSCOMB WILL LIKELY BE AFFECTED THROUGH 730 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER...DEADLY CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. SLATTERY
Local storm report, Jun 5, 6:55 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
655 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL KNOWLES 36.87N 100.19W
06/05/2004 0.88 INCH BEAVER OK TRAINED SPOTTER
&&
RDLocal storm report, Jun 5, 7:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL TYRONE 36.96N 101.07W
06/05/2004 0.75 INCH TEXAS OK TRAINED SPOTTER
&&
RDSpecial weather statement, Jun 5, 7:33 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 733 PM CDT SAT JUN 5 2004 OKZ002-060200- TEXAS- 733 PM CDT SAT JUN 5 2004 ...STRONG THUNDERSTORMS OVER NORTHERN TEXAS COUNTY... SCATTERED STRONG THUNDERSTORMS WILL MOVE SOUTH AT 10 MPH OVER TEXAS COUNTY THROUGH 900 PM. HOUGH...HOOKER AND GUYMON ARE IN THE PATH OF THESE STORMS. THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO AROUND 45 MPH...HAIL UP TO ONE HALF OF AN INCH IN DIAMETER... FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL. SLATTERY
Special weather statement, Jun 5, 7:43 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 743 PM CDT SAT JUN 5 2004 OKZ001-TXZ001-006-060115- CIMARRON-DALLAM-HARTLEY- 743 PM CDT SAT JUN 5 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELED SEVERE THUNDERSTORM WATCH NUMBER 400 FOR THE FOLLOWING COUNTIES... IN THE OKLAHOMA PANHANDLE...CIMARRON... IN THE TEXAS PANHANDLE...DALLAM AND HARTLEY. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED IN THIS AREA. OKZ002-TXZ002>004-007>009-011>014-016>019-060115- ARMSTRONG-CARSON-DEAF SMITH-DONLEY-GRAY-HANSFORD-HUTCHINSON-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS- 743 PM CDT SAT JUN 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 400 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... IN THE OKLAHOMA PANHANDLE...TEXAS... IN THE TEXAS PANHANDLE...SHERMAN...HANSFORD...OCHILTREE...MOORE... HUTCHINSON...ROBERTS...OLDHAM...POTTER...CARSON...GRAY...DEAF SMITH...RANDALL...ARMSTRONG...AND DONLEY. OKZ003-TXZ005-010-015-020-060115- BEAVER-COLLINGSWORTH-HEMPHILL-LIPSCOMB-WHEELER- 743 PM CDT SAT JUN 5 2004 SEVERE THUNDERSTORM WATCH NUMBER 401 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... IN THE OKLAHOMA PANHANDLE...BEAVER... IN THE TEXAS PANHANDLE...LIPSCOMB...HEMPHILL...WHEELER...AND COLLINGSWORTH. ANDRADE
Local storm report, Jun 5, 7:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT SAT JUN 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST VALLEY DE ORO 35.45N 102.11W
06/05/2004 65 MPH POTTER TX PUBLIC
WIND WITH GUSTS TO 65 MPH CONTINUING AT 745 PM
&&
RDThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:20 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 55 min |
| Jun 5, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 22 min |
| Jun 5, 8:00 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 30 min |
| Jun 5, 9:43 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 62 min |
| Jun 5, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.